Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 23, 2011, 5:09 PM EDT for Washtenaw County, Michigan. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- May 23, 2011, 6:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:17 PM EDT | TSTM WND DMG | 3 Nnw Manchester, MI | 3-4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO REPORTED. |
| May 23, 5:33 PM EDT | TSTM WND GST 55 | 4 Sse Ann Arbor, MI | THREE INCH DIAMETER LIMBS DOWN |
| May 23, 5:58 PM EDT | TSTM WND DMG | 2 S Ypsilanti, MI | EIGHT INCH DIAMETER LIMB DOWN AND DAMAGE TO A CHURCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS53 KDTX 232109
SVRDTX
MIC161-232215-
/O.NEW.KDTX.SV.W.0014.110523T2109Z-110523T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF BROOKLYN...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER AROUND 515 PM EDT.
PLEASANT LAKE AROUND 520 PM EDT.
BRIDGEWATER AROUND 525 PM EDT.
SALINE AND BARTON HILLS AROUND 535 PM EDT.
ANN ARBOR AND PITTSFIELD TOWNSHIP AROUND 540 PM EDT.
YPSILANTI AND DIXBORO AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... SALEM... MILAN...
MANCHESTER... DEXTER... CHELSEA...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4236 8413 4242 8394 4244 8366 4243 8355
4209 8354 4208 8413
TIME...MOT...LOC 2109Z 257DEG 39KT 4218 8414
WIND...HAIL 60MPH 1.00IN
$$
MR4 follow-up statements
496
WWUS53 KDTX 232126
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT MON MAY 23 2011
MIC161-232215-
/O.CON.KDTX.SV.W.0014.000000T0000Z-110523T2215Z/
WASHTENAW MI-
526 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 615 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF SALINE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALINE AND BARTON HILLS AROUND 535 PM EDT.
ANN ARBOR AND PITTSFIELD TOWNSHIP AROUND 540 PM EDT.
YPSILANTI AND DIXBORO AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... SALEM... MILAN...
MANCHESTER... DEXTER... CHELSEA...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4235 8395 4243 8355 4209 8354 4208 8413
4231 8413 4232 8413
TIME...MOT...LOC 2126Z 257DEG 39KT 4222 8390
WIND...HAIL 60MPH 1.00IN
$$
MR245
WWUS53 KDTX 232148
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT MON MAY 23 2011
MIC161-232215-
/O.CON.KDTX.SV.W.0014.000000T0000Z-110523T2215Z/
WASHTENAW MI-
548 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SALINE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PITTSFIELD TOWNSHIP AND ANN ARBOR AROUND 555 PM EDT.
YPSILANTI AND DIXBORO AROUND 600 PM EDT.
WILLIS AROUND 605 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MILAN... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WESTERN WASHTENAW COUNTY. SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4208 8403 4210 8403 4220 8402 4224 8400
4227 8397 4232 8385 4234 8380 4237 8370
4240 8355 4209 8354
TIME...MOT...LOC 2148Z 257DEG 38KT 4219 8380
WIND...HAIL 60MPH 1.00IN
$$
MR657
WWUS53 KDTX 232202
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 PM EDT MON MAY 23 2011
MIC161-232215-
/O.CON.KDTX.SV.W.0014.000000T0000Z-110523T2215Z/
WASHTENAW MI-
602 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHTENAW COUNTY UNTIL 615 PM EDT...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YPSILANTI...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WESTERN AND CENTRAL WASTENAW COUNTY. SEEK SHELTER INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4209 8354 4209 8357 4209 8374 4225 8374
4229 8365 4230 8355
TIME...MOT...LOC 2201Z 257DEG 38KT 4222 8362
WIND...HAIL 60MPH 1.00IN
$$
MR220
WWUS53 KDTX 232208
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
608 PM EDT MON MAY 23 2011
MIC161-232218-
/O.EXP.KDTX.SV.W.0014.000000T0000Z-110523T2215Z/
WASHTENAW MI-
608 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHTENAW COUNTY
WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 4209 8354 4209 8357 4209 8374 4225 8374
4229 8365 4230 8355
TIME...MOT...LOC 2208Z 257DEG 38KT 4224 8352
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:31 PM EDT, 38 minutes earlier.
Area forecast discussion, May 23, 4:31 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EDT MON MAY 23 2011 .SHORT TERM...LATE AFTERNOON AND TONIGHT DESPITE MOST AREAS EXPERIENCING THUNDERSTORMS THIS AFTERNOON... CONVECTION HAS STRUGGLED TO INTENSIFY IN FRONT OF AN ADVANCING UPPER LEVEL LOW. AN INCREASED CLOUD FIELD AND EARLIER ROUND OF THUNDERSTORMS THAT DEVELOPED AROUND NOON REDUCED THE AVAILABLE WINDOW FOR DESTABILIZATION. WE DID SEE A LINE OF THUNDERSTORMS DEVELOP ALONG A VORT LOBE WHICH HAS ALREADY MOVED THROUGH THE NORTHERN CWA...BUT ONLY ABLE TO PRODUCE WIND GUSTS TO 40 MPH IN SOME LOCATIONS. THE TRAILING END OF THIS FEATURE IN COMBINATION WITH AN APPROACHING MID-LEVEL WIND MAX(60 KNOTS AT 700MB) HAS CONTRIBUTED TO HEALTHIER CONVECTION ACROSS EXTREME SOUTHERN LOWER MICHIGAN...GENERALLY SOUTH OF M-59. THE 18Z DTX SOUNDING DISPLAYED SOME OF THESE LIMITATIONS WITH ML CAPE OF ONLY AROUND 600 J/KG AT 18Z WHILE THE AIRMASS IN THE SOUTHERN COUNTIES HAS POKED INTO THE 1000-1500 J/KG RANGE. CONVECTION HAS NOW FILLED IN ACROSS NORTHERN INDIANA AND THIS ACTIVITY MAY CONTINUE TO CLIP THE SOUTHEASTERN PORTION OF OUR CWA BEFORE THE UPPER LEVEL WAVE PUSHES FAR ENOUGH EAST TO SHUNT THIS ACTIVITY INTO OHIO/CANADA. NORTHERN PORTIONS OF THE WATCH WILL BE CANCELLED SHORTLY WITH LOCATIONS FROM M-59 SOUTH(INCLUDING ST CLAIR COUNTY) WILL REMAIN IN THE WATCH FOR A FEW MORE HOURS. WE HAVE HAD REPORTS OF LIMBS DOWN WITH ONE OF THE HEALTHIER STORMS IN WAYNE COUNTY SUPPORTING THE CONTINUED SEVERE THREAT. LATER TONIGHT...ONLY A BRIEF WINDOW FOR A FEW LIGHT SHOWERS/SPRINKLES WILL LINGER INTO THIS EVENING AS THE HEALTHIER CU FIELD OVER NORTHERN LOWER MICHIGAN APPROACHES THE SAGINAW VALLEY. CHANCES OF SHOWERS WILL WANE AS WE LOSE DIURNAL HEATING WITH DRY CONDITIONS EXPECTED FOR THE REST OF THE NIGHT AS THE COLD FRONT PUSHES SOUTH. && .LONG TERM...TUESDAY THROUGH NEXT MONDAY SOUTHWARD MOVING COLD FRONT WILL SETTLE NEAR THE MICHIGAN/OHIO BORDER EARLY TOMORROW...WHILE HIGH PRESSURE BUILDS INTO THE NORTHERN GREAT LAKES. THIS WILL BRING COOLER NORTHERLY FLOW TO THE REGION...WITH LOW CHANCES FOR SHOWER REMAINING CLOSER TO THE FRONT FROM DETROIT SOUTHWARD. THE FRONT LOOKS TO BE DRIVEN EVEN FURTHER SOUTH INTO THE OHIO VALLEY TUESDAY NIGHT AS UPPER LEVEL ENERGY PUSHES DOWN INTO THE LONGWAVE TROUGH OVER EASTERN CANADA AND AS THE AREA OF HIGH PRESSURE CONTINUES TO SINK THROUGH THE NORTHERN GREAT LAKES. THIS SHOULD PROVIDE DRY WEATHER AS WELL AS SOME CLEARING OVERNIGHT. CANADIAN UPPER TROUGH WILL REMAIN OVER EASTERN CANADA ON WEDNESDAY/WEDNESDAY NIGHT WHILE THE UPPER LOW NOW OVER CALIFORNIA LIFTS INTO THE CENTRAL PLAINS. THE APPROACH OF THE UPPER/SURFACE AREAS OF LOW PRESSURE SHOULD ALLOW THE FRONTAL BOUNDARY OVER THE OHIO VALLEY TO BEGIN LIFTING BACK NORTHWARD AS A WARM FRONT. NORTHWARD PROGRESS OF THIS FRONT WILL HOWEVER BE LIMITED BY THE STRONG DOME OF SURFACE HIGH PRESSURE AND NORTHEASTERLY FLOW HOLDING OVER THE NORTHERN GREAT LAKES. GFS/NAM/EURO ALL BRING THE FRONT UP INTO SOUTHERN LOWER MICHIGAN BY WEDNESDAY EVENING...THEN STALL IT OVERHEAD THROUGH THURSDAY WHILE THE SURFACE LOW TRACKS TO OUR SOUTH. WET PATTERN LOOKS TO BECOME REESTABLISHED DURING THIS TIMEFRAME AS WAVES RIDE THE FRONT ACROSS NORTHERN IN/OH AND SOUTHERN MICHIGAN...AND AS THE REGION RESIDES WITHIN RIGHT ENTRANCE REGION FORCING. FGEN ALSO LOOKS TO INCREASE WITHIN THE AREA OF DEFORMATION ON THE NORTH SIDE OF THE SYSTEM...WITH BETTER WIND/THERMAL CONVERGENCE BETWEEN THE SURFACE LOW TRACKING TO OUR SOUTH AND STRENGTHENING SURFACE HIGH OVER THE NORTHERN GREAT LAKES. WITH GOOD MODEL AGREEMENT TODAY WITH HOW FAR NORTH THE FRONT LIFTS...HAVE BUMPED POPS UP TO HIGH LIKELY WEDNESDAY EVENING THROUGH THURSDAY. MAX TEMPERATURES WILL BE TRICKY WED/THUR WITH A TIGHT THERMAL GRADIENT.. MAXES SHOULD RUN CLOSE TO 70 NEAR THE OHIO BORDER...WITH MUCH COOLER READINGS IN THE MID 50S/LOW 60S ACROSS THE SAGINAW VALLEY AND THUMB. SOUTHERN WAVE OVER THE OHIO VALLEY SHOULD GET KICKED EAST THURSDAY NIGHT AND FRIDAY AS ADDITIONAL UPPER ENERGY CROSSES THE CENTRAL ROCKIES AND AS THE UPPER TROUGH OVER EASTERN CANADA LIFTS NORTHEAST. THIS SHOULD ALLOW THE AREA OF DEFORMATION TO EXIT THE AREA THURSDAY NIGHT AND EARLY FRIDAY. COOL CONDITIONS WILL CONTINUE ON FRIDAY BEHIND THE SYSTEM...WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. THE ENERGY PUSHING INTO THE CENTRAL ROCKIES LOOKS TO LIFT UP ACROSS THE GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY. THIS SHOULD PROVIDE ANOTHER CHANCE FOR SHOWERS AS WE HEAD INTO THE HOLIDAY WEEKEND...WITH A CONTINUATION OF BELOW NORMAL TEMPERATURES. 00Z UKMET/GEM AND 12Z EURO KEPT A MORE ACTIVE PATTERN OVER MICHIGAN FOR SUNDAY AND MONDAY...WITH FLATTER FLOW OVER THE CONUS ALLOWING A SERIES OF WAVES TO RIDE THROUGH THE GREAT LAKES. 18Z/00Z GFS AND 00Z EURO ARE KEYING IN ON A MORE AMPLIFIED PATTERN HOWEVER...AND BUILD A RIDGE INTO THE CENTRAL OR WESTERN GREAT LAKES BY THE BEGINNING OF NEXT WEEK. WILL MENTION JUST SLIGHT CHANCE POPS SUN/MON AS RIDGE AXIS TO OUR WEST (00Z EURO) COULD ALSO POSE A THREAT FOR CONVECTION. && .MARINE... LOW PRESSURE OVER EASTERN LAKE SUPERIOR HAS CAUSED BREEZY SOUTHWESTERLY WINDS OVER THE LAND WHERE MIXING HEIGHTS ARE HIGHER. BREEZY WINDS OF 15 TO 20 KNOTS HAVE EXTENDED OUT OVER THE NEARSHORE WATERS WITH MORE STABLE CONDITIONS KEEPING WINDS A LITTLE LOWER OVER THE OPEN WATERS. THUNDERSTORMS WILL MOVE OUT OF THE AREA BY 6 PM WITH THE ONLY EXCEPTION BEING TOWARDS LAKE ERIE WHERE A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING. WINDS WILL VEER AROUND TO THE NORTHWEST BEHIND A COLD FRONT OVERNIGHT AS THE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO ONTARIO. HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA ON TUESDAY BRINGING LIGHTER WINDS...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM TRACKING EAST THROUGH THE OHIO VALLY FROM LATE WEDNESDAY INTO THURSDAY. && .AVIATION...ISSUED 200 PM EDT MON MAY 23 2011 AN UPPER LEVEL LOW ADVANCING EASTWARD INTO THE GREAT LAKES REGION IS CAUSING THUNDERSTORMS TO DEVELOP ACROSS LOWER MICHIGAN. SHOWERS AND THUNDERSTORMS HAVE FILLED IN ALONG A LINE EXTENDING FROM THE SAGINAW BAY TO NORTHEAST INDIANA AND WILL MOVE NORTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. THIS LINE HAS ALREADY CLEARED MBS AND IS EXPECTED TO CLEAR THE DETROIT TERMINALS BY AROUND 21Z. WE HAVE BEEN KEEPING AN EYE ON INSTABILITY IN ADVANCE OF THIS LINE WITH A CHANCE FOR SOME STORMS TO BE SEVERE DUE TO THE STRONG WINDS ALOFT. IF ANY STRONGER STORMS DEVELOP UPSTREAM FROM THE TERMINALS THEN TAFS WILL BE UPDATED TO INCREASE WESTERLY WIND GUSTS...POSSIBLY IN EXCESS OF 40 KNOTS. THERE IS A SMALL CHANCE THAT THE SOUTHERN EXTENSION OF THE LINE WILL STALL OUT IN THE VICINITY OF THE I-94 CORRIDOR AND PROLONG THUNDERSTORM CHANCES AT DTW/DET. SOUTHWESTERLY WINDS WILL BE BREEZY OUTSIDE OF THUNDERSTORMS WITH FREQUENT GUSTS OF 25-30 KNOTS. WINDS GUSTS WILL DIE OFF AS WE LOSE DIURNAL MIXING AROUND 00Z. THE ASSOCIATED COLD FRONT WILL PUSH SOUTH THROUGH THE AREA BETWEEN 5-10Z TONIGHT WITH WINDS VEERING TO THE NORTHWEST. THIS WILL BRING AN INCREASE IN LOW CLOUDS WITH CEILINGS DROPPING TO AROUND 1500-2000 FEET. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...KEC LONG TERM....HLO MARINE.......KEC AVIATION.....KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 23, 2:33 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 233 PM EDT MON MAY 23 2011 MIZ047-048-053-060-241845- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LHZ361>363-421-422-241845- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ441>443-462>464-MIZ049-054-055-061>063- 068>070-075-076-082-083-241845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER AS THEY MOVE EAST AT 40 MPH. THE POTENTIAL FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. THESE STORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT IN ADVANCE OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 23, 4:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 432 PM EDT MON MAY 23 2011 MIZ083-232130- MONROE- 432 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF TEMPERANCE...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LAMBERTVILLE BY 440 PM EDT... TEMPERANCE BY 445 PM EDT... LUNA PIER BY 455 PM EDT... MONROE BY 500 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, May 23, 4:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 438 PM EDT MON MAY 23 2011 MIZ082-232145- LENAWEE- 438 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HUDSON...MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ONSTED BY 445 PM EDT... ADRIAN BY 450 PM EDT... TECUMSEH AND CLINTON BY 500 PM EDT... BRITTON BY 505 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, May 23, 4:39 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 439 PM EDT MON MAY 23 2011 MIZ075-232145- WASHTENAW- 439 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CHELSEA...MOVING EAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CHELSEA BY 445 PM EDT... DEXTER BY 455 PM EDT... ANN ARBOR BY 500 PM EDT... DIXBORO AND YPSILANTI BY 505 PM EDT... SALEM BY 510 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Local storm report, May 23, 4:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM MARINE TSTM WIND 2 SSE ST. CLAIR SHORES 42.47N 82.88W
05/23/2011 M50 MPH MACOMB MI AWOS
&&
ADODSONLocal storm report, May 23, 4:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 WSW ST. CLAIR SHORES 42.47N 82.96W
05/23/2011 MACOMB MI BROADCAST MEDIA
NUMEROUS LARGE LIMBS DOWN
&&
ADODSONLocal storm report, May 23, 4:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
446 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 WSW ST. CLAIR SHORES 42.47N 82.95W
05/23/2011 MACOMB MI TRAINED SPOTTER
LARGE TREE DOWN ON POWERLINES
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:28 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 22 min |
| May 22, 10:53 PM EDT | Special Marine Warning | DTX | 28 min | |
| May 23, 2:30 PM EDT | Special Marine Warning | DTX | 105 min | |
| May 23, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
| May 23, 3:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| May 23, 4:15 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 45 min |
| May 23, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 55 min |
| May 23, 5:39 PM EDT | Special Marine Warning | DTX | 96 min | |
| May 23, 6:00 PM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| May 23, 6:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| May 23, 6:19 PM EDT | Special Marine Warning | DTX | 86 min | |
| May 23, 6:25 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 80 min |
| May 23, 7:27 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| May 23, 7:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| May 23, 7:50 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.